NYC Math Festival 2020 – Online!

Due to the public health situation, this planned event is now online.

Saturday, July 18, 2020

Events from 2:00 pm to 8:15 pm EDT (New York)

MoMath is pleased to present the fifth annual NYC Math Festival.  For the first time ever, this NYC-based festival will be accessible to everyone around the world, providing a full schedule of engaging mini-sessions all day long.  Join some of MoMath’s most popular presenters for a nonstop series of math entertainment, including mathematical games, intriguing puzzles and brainteasers, music, magic, hands-on projects to do at home, and so much more — fun for the entire family!  

Featured presenters include:

Mike Andrejkovics, Bruce Bayly, Art Benjamin, Manjul Bhargava, Tim Chartier, John Chase, Christopher Danielson, Alex Kontorovich, Yana Mohanty, Godwyn Morris, Ralph Pantozzi, David Reimann, Lauren Rose, Daniel Rose-Levine, Mark Saul, Karl Schaffer, Steve Sherman, James Tanton, John Urschel, Peter Winkler, and Wendy Zeichner!

Schedule of Events

Please note that the schedule is tentative and may be subject to revision.

Click on each event for more details.

  Event
1:30 – 2:00 pm NYC Math Festival Pre-Show
Slideshow
2:00 – 2:15 pm Let the Math Fun Begin!
Cindy Lawrence, Tim Nissen, and James Tanton
2:15 – 2:30 pm Brainteaser Kahoot
with Steve Sherman
2:30 – 2:45 pm Logic Puzzle
with John Urschel
2:45 – 3:00 pm Mime-matics
with Tim Chartier
3:00 – 3:15 pm Folding Fun!
with Wendy Zeichner
3:15 – 3:30 pm Moving in Circles
with Karl Schaffer
3:30 – 3:45 pm Conway’s Rational Tangles
with Alex Kontorovich
3:45 – 4:00 pm 15-minute break
with Additions, the online shop at MoMath
4:00 – 4:15 pm A Four-Card Mathematical Magic Trick
with Manjul Bhargava
4:15 – 4:30 pm One Step Back, One Step Forward
with Ralph Pantozzi
4:30 – 4:45 pm Activities from the Julia Robinson Mathematics Festival
with Mark Saul
4:45 – 5:00 pm Rubik’s Cube With Feet
with Daniel Rose-Levine
5:00 – 5:15 pm Math Meets Art: Rubik’s Cube Mosaics
with Lauren Rose
5:15 – 5:30 pm 15-minute break
with Additions, the online shop at MoMath
5:30 – 5:45 pm The Doomsday Rule
with Peter Winkler
5:45 – 6:00 pm Can Math Help You Juggle?
with John Chase
6:00 – 6:15 pm Math Raps and the Math Behind Them!
with Mike Andrejkovics
6:15 – 6:30 pm Math in Motion: Build Your Own Paper Spinner
with Yana Mohanty
6:30 – 6:45 pm Fun with Mathematical Definitions
with Christopher Danielson
6:45 – 7:00 pm 15-minute break
with Additions, the online shop at MoMath
7:00 – 7:15 pm Finding and Creating Symmetry
with David Reimann
7:15 – 7:30 pm Numbers Meet Shapes in 3D Geometry
with Bruce Bayly
7:30 – 7:45 pm Engineering with Paper
with Godwyn Morris
7:45 – 8:00 pm Mathemagics!
with Art Benjamin
8:00 – 8:15 pm How to Fold Things into Thirds, Thirty-Thirds, and Three-Hundred-and-Thirty-Three-“irds”
with James Tanton

Space in this year’s NYC Math Festival is limited.  Registration will be available on a first-come, first-served basis.  One price is good for all family members who reside in a single household and who will watch from a single computer connection, and all attendees may enter and exit events throughout the day.

Don’t forget to take home a little bit of MoMath from Additions, the online shop at MoMath, with expert shopping consultation available for all your mathematical gift needs.

This is a live-streamed event.  Please attend the events in real-time.  While MoMath strives to provide video recordings whenever possible, video recordings may not become available due to copyright, author, and publicist permissions.